MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-20-50-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that concerto coil was used during a hypogastric embolization procedure "did not stand out either with the highlighter or by hand".The patient's blood flow and vessel tortuosity were normal.The device and accessory devices, including a spring detacher, were prepared as indicated in the instructions for use.No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id id-1-5 (lot: d017932); product type: ; implant date n/a; explant date n/a e1.Street 1 (cont.): praça conselheiro almeida couto 500 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The coil could not be detached using either the instant detacher or manual method.The cause of the event was not determined.Three unsuccessful attempts were made with the instant detacher, followed by three unsuccessful manual attempts.Despite these attempts, no separation occurred.The release system did not separate from the coil and was removed completely from the patient.No additional damage to the pressure wire was observed after removal.
 
Additional Manufacturer Narrative
H3: product analysis: as found condition- the concerto device was returned for analysis within a shipping box, within a sealed plastic pouch, within an opened concerto outer carton, within an opened concerto inner pouch, within a tied up plastic pouch and within an introducer sheath.Visual inspection/damage location details: the concerto pusher was found broken distal to the break indicator with the release wire also broken.The proximal segment (actuator interface, positive load indicator, break indicator and coupler tube) was not returned for analysis.The concerto pusher was found kinked at ~52.0cm and ~123.5cm from the proximal end.The distal ~5.0cm of the concerto pusher was found kinked.No damages or irregularities were found with the shield coil.The implant coil was already detached.The implant coil was found damaged.The coin was found damaged (kinked) the retainer ring was found damaged.The lumen stop condition could not be determined as it became lost during analysis.The detach element stick and ball were found damaged.Testing/analysis ¿ the release wire was no longer was extending out the retainer ring.The pusher was broken and the exposed release wire was retracted, and the release wire was found stuck within the pusher.The ptfe shrink tubing was cut and the coin was found stuck within the lumen stop due to the kinks found on the pusher.The detach element ball outer diameter was measured to be 0.038¿, which is within specification (specification: 0.0038¿ ±0.0010¿).The coin outer diameter and lumen stop inner diameter could not be measured due to the damage and the lumen stop was lost during analysis.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was not confirmed as the device was returned with the implant coil already detached.However, the event could not be ruled out.The likely cause of the non-detachment is the severe kinking on the distal pusher, causing the release wire to become stuck.The coin was found damaged at the same location as the distal pusher kinking.Possible causes for pusher kinking are advancing coil against resistance or damage during preparation.As the proximal pusher and instant detacher used during the event was not returned for analysis, any contribution of the proximal pusher and instant detacher towards the non-detachment could not be determined.There is no indication that the event is related to a potential manufacturing issue.The retainer ring was found broken, the release wire was found partially retracted and the detach element was found damaged.It is possible these factors caused the implant to detach after the event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Correction for section 2: fdm and fdr.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22776646
Report Number2029214-2025-01793
Device Sequence Number15814993
Product Code KRD
UDI-Device Identifier00847536045064
UDI-Public(01)00847536045064(17)270319(10)B718980
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-20-50-HELIX
Device Catalogue NumberPV-20-50-HELIX
Device Lot NumberB718980
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer08/12/2025
02/10/2026
02/10/2026
02/26/2026
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date09/05/2025
02/24/2026
02/24/2026
02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age78 YR
Patient SexMale
Patient Weight90 KG